• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Olanzapine to Seroquel to Haldol

shaky

shaky

Well-known member
Joined
Sep 2, 2009
Messages
7,596
Location
Warwickshire
I successfully (?) came off Seroquel (we called it Quetiapine, the more usual name in the UK) without going to Haldol. I just reduced the dose slowly slowly (it took many months).
 
chesterking

chesterking

Well-known member
Joined
Jan 24, 2015
Messages
2,507
I successfully (?) came off Seroquel (we called it Quetiapine, the more usual name in the UK) without going to Haldol. I just reduced the dose slowly slowly (it took many months).
So what are you on now?
What mental illness did you have?
Why did you come off it?
 
S

switch

Well-known member
Joined
Jan 4, 2015
Messages
46
I'm on Olanzapine now and my plan at the moment is to ask my GP to have a special made by a compounding pharmacy so I can reduce at 10% a month.

How do you sleep now shaky without the quitiapine?

Sleep deprivation has always been my big problem.
 
shaky

shaky

Well-known member
Joined
Sep 2, 2009
Messages
7,596
Location
Warwickshire
So what are you on now?
Nothing. I have some risperidone (resperdol) in reserve if I feel funny.
What mental illness did you have?
At that time it was called schizophrenia, now I am labelled as schizoaffective disorder
Why did you come off it?
The drug took away al the pleasure from life, took away my drive and motivation so that I felt nothing and achieved nothing. A dull, zombie existence. Awful

How do you sleep now shaky without the quitiapine?
I sleep well.
Sleep has always been a talent of mine, only in my most distressed periods have I had trouble sleeping.
 
S

switch

Well-known member
Joined
Jan 4, 2015
Messages
46
I think your lucky to be able to sleep well. Sleep deprivation is what gets me in the hospital.

What was your taper plan? How much of your dosage did you reduce by and for how long? Did you make lifestyle changes like diet or exercise? I'm trying to stop caffeine at the moment then hopefully the fags aswell.

Do you think Seroquel is easier to get off than Olanzapine?

Sorry for all questions, but people on this forum don't seem that keen to talk about getting off drugs.
 
shaky

shaky

Well-known member
Joined
Sep 2, 2009
Messages
7,596
Location
Warwickshire
I think your lucky to be able to sleep well. Sleep deprivation is what gets me in the hospital.

What was your taper plan? How much of your dosage did you reduce by and for how long? Did you make lifestyle changes like diet or exercise Do you think Seroquel is easier to get off than Olanzapine?

Sorry for all questions, but people on this forum don't seem that keen to talk about getting off drugs.
I didn't have a plan beforehand, I just reduced a bit at a time.
It is hard to remember now, I think I was taking 600mg, then I reduced it to 450, then 300, then 200, then 150... 100...75...50...25. - or something like that
Each time I would let myself settle down and get used to the new dose - maybe several weeks or months - before trying reducing again.
I didn't have the agreement of my doctors so I had to cut tablets in half or thirds, it was quite naughty.
If I had a bad patch I would give myself a little mroe to stabilise.
 
T

tinatina

New member
Joined
Jul 23, 2015
Messages
1
I came off seroquel for seven weeks. In the first four week, I couldn't sleep although I took sleeping pill herbal. Next 2 weeks, I slept well with herbal. In the first day of seventh week, I came off herbal. I cannot sleep. I feel tired. It's terrible. After four years using seroquel, I reduced it from 25mg to 0. Will my sleep come back to me without any medicine or sleeping pills? I don't want to use any medicine
 
Top